caret icon Back to all discussions

Side effect of Botox? Need help.

So I’ll try to make this short. I had 4 treatments of Botox by May of 2020. I was down to 10-12 migraines a month, which was 50% less migraines for me. We then moved and new job and new insurance = new doctor. The new hospital required me to try Xeomin first which ended up being a bust for me. I now have been on Botox again since November and I’m having my 4th treatment in a few days. Before April, I was finally seeing a reduction in migraines. Since the 3rd treatment in April, it’s been awful. Two days after the last treatment, I was extremely fatigued, lightheaded, nausea and a headache every day for 2 weeks. I also had a different provider do my treatment, who happens to be a PA. (I hardly ever see an actual neurologist at this hospital and most of my treatments are done by an NP.)

My question is has anyone else had side effects like these and have you noticed more migraines or side effects if you have a different provider? I’ve had 20+ migraines since the treatment in April and I’m actually much worse than before I started Botox. I’m scared to have another Botox treatment, especially since my daughter’s wedding is happening 3 weeks after my next treatment.

Any experiences would be so helpful.
Thank you!

  1. Hi, bkweavs! How frustrating that you're seeing an uptick in migraines after all that effort! I feel for you. While I'm not a migraine expert (friendly neighborhood moderator here), I do know that Botox injections take precision and skill. Have you considered asking for a neuro to do the injections or even another PA or NP? It may also be worth calling your former doctor to discuss what they think might be happening, and if there's a possibility that it's skill related. Ideally you can talk to them over the phone or by email, so if they're a decent human being you shouldn't have to pay for that consultation.

    Additionally, it's important to remember that your migraine experience can change over time and is influenced by so many different factors. I wouldn't be surprised if the move and your daughter's upcoming wedding contributed in some ways, though of course that's just speculation.

    One of our advocates, Nancy Bonk, has been on Botox for a while. I'll reach out to her and see if she has anything to add -- although none of us can give medical advice here, for your own safety.

    I hope you'll keep us posted and that you can get to the bottom of this soon. Best wishes to you and to your daughter in this time of changes! -Melissa, migraine.com team


    1. I understand how frustrating it is to have a bad month or two while on Botox. gave you great information and suggestions.
      I've been getting Botox since 8/16 and have seen a nice reduction in attack days. Having said that, I have had times when I felt like you, and worried that it wasn't as effective as it once had been. I have experienced some of the things you've mentioned after a few of my injections. Thankfully things typically fell into place after a few days.
      I agree, give your doctor a call and see if the neurologist, or whichever provider has the most Botox migraine protocol experience, can administer the injections, explaining your daughter's wedding is coming up and you want to feel as good as possible.
      There is a lot going on in your life right now. I wouldn't discount how much stress impacts us - it sure does for me.
      Will you let us know how you make out? Fingers crossed for you! Nancy Harris Bonk, Patient Advocate/Moderator

      or create an account to reply.